Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Hilbert-Samuel functions of Cohen-Macaulay rings


Authors: M. Boratyński and J. Święcicka
Journal: Proc. Amer. Math. Soc. 51 (1975), 19-24
MSC: Primary 13H10; Secondary 13H15
DOI: https://doi.org/10.1090/S0002-9939-1975-0432630-0
MathSciNet review: 0432630
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $R$ be a local ring with a maximal ideal $\mathfrak {m}$. It is proved that in case $R$ is a Cohen-Macaulay (C.M.) ring and $\dim \mathfrak {m}/{\mathfrak {m}^2} - \dim R = 1$, then the multiplicity of $R$ and its dimension determine uniquely the Hilbert-Samuel function of $R$. As a corollary we obtain that the C.M. property is determined by the Hilbert-Samuel function in case $\dim \mathfrak {m}/{\mathfrak {m}^2} - \dim R = 1$. An example is given which shows that it is not so in case $\dim \mathfrak {m}/{\mathfrak {m}^2} - \dim R > 1$.


References [Enhancements On Off] (What's this?)

  • Eben Matlis, The multiplicity and reduction number of a one-dimensional local ring, Proc. London Math. Soc. (3) 26 (1973), 273–288. MR 313247, DOI https://doi.org/10.1112/plms/s3-26.2.273
  • P. Samuel, La notion de multiplicité en algèbre et en géométrie algébrique, Thèse, Gauthier-Villars, Paris, 1951. J.-P. Serre, Algèbre locale. Multiplicités, 2nd rev. ed., Lecture Notes in Math., no. 11, Springer-Verlag, Berlin and New York, 1965. MR 34 #1352.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13H10, 13H15

Retrieve articles in all journals with MSC: 13H10, 13H15


Additional Information

Keywords: Cohen-Macaulay ring, Hilbert-Samuel function
Article copyright: © Copyright 1975 American Mathematical Society